Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 41, NWS Melbourne, FL

November 23, 2017

NWS Melbourne, FL issued this small craft advisory at Nov 23, 2017, 4:03 AM EST. It took effect at Nov 24, 2017, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2017, 4:03 AM EST (09:03 UTC)
In effect from
Nov 24, 2017, 4:00 AM EST
Expired
Nov 25, 2017, 4:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

423 
WHUS72 KMLB 230903
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EST THU NOV 23 2017

AMZ550-570-250000-
/O.NEW.KMLB.SC.Y.0041.171124T0900Z-171125T0000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
403 AM EST THU NOV 23 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. 

* WINDS...NORTH WINDS INCREASING TO 15 TO 20 KNOTS LATE TONIGHT
  AND REMAINING ELEVATED THROUGH FRIDAY. 

* WAVES/SEAS...SEAS BUILDING TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
280 
WHUS72 KMLB 240826
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
326 AM EST FRI NOV 24 2017

AMZ570-250000-
/O.EXT.KMLB.SC.Y.0041.171124T0900Z-171125T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
326 AM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...NORTH WINDS 15 TO 20 KNOTS. 

* WAVES/SEAS...SEAS BUILDING TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-250000-
/O.CON.KMLB.SC.Y.0041.171124T0900Z-171125T0000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
326 AM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH WINDS 15 TO 20 KNOTS. 

* WAVES/SEAS...SEAS BUILDING TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
167 
WHUS72 KMLB 241539
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1039 AM EST FRI NOV 24 2017

AMZ572-250900-
/O.EXA.KMLB.SC.Y.0041.000000T0000Z-171125T0900Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
1039 AM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. 

* WINDS...NORTHWEST TO NORTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-250000-
/O.CON.KMLB.SC.Y.0041.000000T0000Z-171125T0000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
1039 AM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-250900-
/O.CON.KMLB.SC.Y.0041.000000T0000Z-171125T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
1039 AM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...NORTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
469 
WHUS72 KMLB 250025
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
725 PM EST FRI NOV 24 2017

AMZ550-250130-
/O.EXP.KMLB.SC.Y.0041.000000T0000Z-171125T0000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
725 PM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO SEAS OF UP 
TO 6 FEET.

$$

AMZ570-572-250900-
/O.CON.KMLB.SC.Y.0041.000000T0000Z-171125T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
725 PM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM SATURDAY...

* WINDS...NORTHWEST TO NORTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 10:10 PM EST, 5 hours 53 minutes earlier.

Area forecast discussion, Nov 22, 10:10 PM EST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1010 PM EST Wed Nov 22 2017

.UPDATE...

Current...A diffuse Q-stationary frontal boundary appears to lie
across the south-central CWA, a little north of Lake Okeechobee.
having drifted north from its analyzed position earlier today.
Winds range from moderate easterly near and east of Lake O to light
N-NE to the north. After a decent amount of late afternoon sunshine
across ECFL, widespread high clouds are now streaming overhead from
the eastern GOMEX, in the mid to upper SW flow on the east side of
the elongating positive tilt trough, whose axis lies across the
central to SW Gulf. A developing surface low is located over the
eastern Gulf, well south of the FL panhandle.

KMLB 88D shows increasing shower coverage along and mainly offshore
Brevard and Indian River Counties, owing to enhanced low level
convergence along the boundary coupled with increasing nocturnal
marine instability.

For the remainder of tonight, the diffuse boundary may drift a
little northward, with a small coastal shower threat continuing.
Some light showery/stratiform precip will start to overspread the
western and central peninsula from the GOMEX late tonight as the
slowly deepening surface low begins to lift NE. Clouds will keep
temps from falling more than a few degrees with mins in the M-U60s.
The current forecast has the situation well in hand, aside from a
few tweaks to cloud cover.

&&

.AVIATION...VFR with LCL MVFR CIGs BKN020-025, mainly along the
coast through 12Z. Prevailing MVFR CIGs/VSBYs likely develop in
widespread precip, with occasional embedded IFR in heavier showers
and isold TS, mainly after 18Z.

&&

.MARINE...Current buoy data indicates ENE to ESE winds of 10-15KT
and seas of 4-5FT. This is in decent agreement with the wave models
and current grids, so the CWF is in fine shape.

&&

UPDATE/AVIATION...Cristaldi
RADAR/IMPACT WX...Smith

&&

...High Rain Chances for Thanksgiving Day through Friday...

Thanksgiving Day...All of the ingredients appear to be coming
together for a "turkey" of a weather day in east central Florida.
Low pressure consolidating out ahead of a sharpening mid/upper level
trough will shift slowly into the eastern Gulf of Mexico by the end
of the day. Enhanced lift on the ascendant side of the trough and
from the right entrance region of an upper jet will provide the
necessary support aloft, while low level surface convergence
accompanies the front that should stall out near the Interstate 4
corridor by late morning. With that in mind, expect the greatest
coverage of precipitation to be across our northern areas. However,
even areas further to the south will likely see precipitation at
some point during the day. Rain chances in association with these
features will start before sunrise over Lake County, and then spread
steadily south and east through the remainder of the day.
Considerable cloud cover and weak wind fields suggest the threat for
severe weather is negligible, however, temps aloft remain cool and
will support deep convection capable of producing dangerous cloud to
ground lightning strikes.

Thursday night-Friday...A trough aloft extending well southward
into the Gulf of Mexico will slowly translate eastward while
gradually filling. At the surface, rather weak low pressure
along a quasi-stationary frontal boundary over the eastern Gulf
will eventually push across central FL by Fri night and pull the
frontal boundary through the area. The ECMWF shows the low
pushing to our east about 12 hours earlier though, so some model
differences have shown up on the 12z run.

Low pressure moving out of the Gulf and across FL always gets our
attention for severe weather potential. In this case, considerable
clouds will limit heating/instability while low level winds/shear
will not be particularly strong. Nonetheless, temps aloft will be
cold (-12C to -14C at 500mb) so cannot rule out a few strong
storms.

MOS POPs continue high each forecast period, in the categorical
range, and the synoptic setup is certainly supportive. Our
numbers for Fri (60 percent) represent a model blend as the faster
ECMWF movement of low pressure would bring drying earlier. The
highest rain amounts should be across our northern sections, along
and to the north of the low pressure track.

Saturday-Wednesday...A cooler and drier airmass will overspread the
area this weekend behind initial front Fri night/early Sat and
probably a reinforcing surge late Sun. The models quickly veer
the low level flow to onshore on Mon. Max/min temps look to be
only a few degrees from average (which are mid-upper 70s and mid-
upper 50s). The breezy onshore flow may start to push a few
Atlantic showers ashore Mon. As is typical for these return flow
cases, the early week MOS POPs are quite low, but will maintain
some slight shower chances for now.

&&

.AVIATION...Continued VFR through early Thursday morning. A warm
front will lift north overnight, providing a chance for SHRA at
the coastal TAF sites and for low stratus over inland aerodromes.
Have opted to include VCSH along the coast and MVFR cigs across
the interior for now, however, confidence in the evolution of the
stratus is low. Rain chances increase considerably around sunrise
Thursday as numerous showers and isolated thunderstorms push
inland from the Gulf of Mexico. Deteriorating CIGs/VSBYs expected
during the day as the showers spread to the south and east through
the day.

&&

.MARINE...
Rest of Today/Tonight...Northeast winds around 10-15 knots will veer
to the east and then southeast as a stationary frontal boundary over
the Treasure Coast begins to lift back north as a warm front. Seas 3-
4 feet nearshore and 5 feet offshore.

Thanksgiving Day...Low pressure will organize over the eastern Gulf
of Mexico, generating numerous showers and isolated thunderstorms
that will spread from west to east across the peninsula through the
day. Winds out of the south to southeast between 10-15 knots will
support 3-4 feet seas nearshore and up to 5 feet offshore.

Fri-Weekend...Wet weather is forecast Fri as a weak low pressure
center over the eastern Gulf of Mexico moves across central
Florida. Winds should be less than 10 knots, except 10-15 knots in
the Gulf Stream but they could be strong/gusty near numerous
showers and isolated storms.

Low pressure will shift northeast by Fri night and drag a cold
front through the waters. Post frontal winds on Sat out of the
northwest look to be around 15 knots then a reinforcing surge of
northerly winds late Sun is indicated with similar speeds. So
while the weather will improve over the weekend, winds look poor
for small craft operation, especially in the Gulf Stream, where
seas to 6 feet are expected.

Mon...High pressure building to the Carolina coast will generate a
breezy northeast-east wind flow and choppy conditions will occur
on all of the Atlantic waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  73  64  74 /  30  80  70  60
MCO  65  75  65  75 /  20  80  70  60
MLB  68  78  65  78 /  20  80  60  60
VRB  67  78  65  78 /  30  70  60  60
LEE  64  73  63  73 /  30  90  70  60
SFB  64  74  64  75 /  30  80  70  60
ORL  64  74  65  74 /  20  80  70  60
FPR  67  78  63  79 /  20  70  60  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Hazardous weather outlook, Nov 22, 10:00 AM EST, 18 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1000 AM EST Wed Nov 22 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-222300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1000 AM EST Wed Nov 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.RIP CURRENT IMPACT...
A moderate risk of rip currents will exist along the beaches of
east central Florida today. When arriving at the beach, check with
ocean rescue personnel on the latest surf conditions and always
swim near a lifeguard.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
An unsettled weather pattern will occur Thursday through Friday
with high coverage of showers expected, as well as isolated
thunderstorms as a series of upper level disturbances cross the
region. A few stronger storms will be possible with locally heavy
rainfall, gusty winds and dangerous lighting strikes being the
main thunderstorm hazards.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon.

Lascody/Weitlich

In the hours before

Local storm report, Nov 23, 2:04 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
204 AM EST THU NOV 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HEAVY RAIN       COCOA BEACH             28.33N 80.62W
11/23/2017  M3.56 INCH       BREVARD            FL   MESONET

            WEATHER UNDERGROUND SITE, KFLCOCOA61 AT LORI WILSON PARK,
            MEASURED 3.56 INCHES OF RAIN BETWEEN 1120PM-1240 AM.

&&

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 12:10 AM ESTAreal Flood AdvisoryMLBBrevard95 min
Nov 23, 7:34 AM ESTSpecial Weather StatementMLBVolusia41 min
Nov 23, 7:49 AM ESTSpecial Marine WarningMLB86 min
Nov 23, 7:56 AM ESTSevere Thunderstorm WarningMLBVolusia19 min
Nov 23, 9:25 AM ESTRiver Flood WarningMLBLake, Volusia4 days
Nov 23, 9:38 AM ESTSpecial Weather StatementMLBVolusia52 min
Nov 23, 9:45 AM ESTSpecial Marine WarningMLB90 min
Nov 23, 10:09 AM ESTSevere Thunderstorm WarningMLBVolusia51 min
Nov 23, 10:58 AM ESTAreal Flood AdvisoryMLBLake, Volusia3 hr
Nov 23, 11:19 AM ESTSpecial Marine WarningMLB86 min
Nov 23, 2:51 PM ESTSpecial Marine WarningMLB54 min
Nov 23, 2:57 PM ESTSpecial Marine WarningMLB63 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.